MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7213
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: the returned product consisted of an nc emerge balloon catheter.The device was microscopically and visually examined.The hypotube of the device has numerous kinks.There was a separation 56.7cm from the strain relief.There was both contrast and blood in the inflation lumen and balloon.There was contrast present in the guidewire lumen.The balloon was tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that balloon detachment occurred.The 95% stenosed target lesion was located in the non-tortuous and moderately calcified proximal left anterior descending artery.A 4.00mm x 15mm nc emerge balloon catheter was selected for use.During insertion of the balloon catheter through the guider, the balloon never made it past the curve of arch.The proximal half was removed as normal through the touhy and visualized under fluoro prior to removal of guider and guidewire.The guider was flushed which did not eject portion of balloon catheter.The distal end remained in the guider and guide/guidewire.A guidewire was inserted through the guider which pushed the remainder of the balloon catheter out of guider.The remaining portion were removed as one unit.The two portions of balloon catheter were inspected and appeared intact; the shear was in mid catheter.The device was completely removed and the procedure was completed with a new 4x15 nc emerge balloon catheter.No patient complications were reported.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11913372
Report Number2134265-2021-06897
Device Sequence Number17200153
Product Code LOX
UDI-Device Identifier08714729846567
UDI-Public08714729846567
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2023
Device Model Number7213
Device Catalogue Number7213
Device Lot Number0026798710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2021
Initial Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1